Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 211, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 10, 2012, 10:02 AM CST for Greene County, Perry County, Wayne County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2012, 10:02 AM CST (16:02 UTC)
- Expired
- Dec 10, 2012, 11:00 AM CST
- In force
- 58 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Greene County, MS, Perry County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 107 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 8:51 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
563 WUUS54 KMOB 101602 SVRMOB MSC041-111-153-101700- /O.NEW.KMOB.SV.W.0211.121210T1602Z-121210T1700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1002 AM CST MON DEC 10 2012 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI... NORTHEASTERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI... WAYNE COUNTY IN SOUTHEAST MISSISSIPPI... * UNTIL 1100 AM CST * AT 957 AM CST...A NEW LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH WERE LOCATED FROM 5 MILES WEST OF WAYNESBORO TO 6 MILES SOUTHEAST OF RICHTON...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... WAYNESBORO... STATE LINE... CLARA... BUCKATUNNA... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST MONDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. FUTURE WARNINGS TO THE SOUTH WILL BE LIKELY IN THE NEXT 1 TO 2 HOURS. && LAT...LON 3185 8849 3123 8844 3122 8890 3179 8880 TIME...MOT...LOC 1601Z 270DEG 31KT 3170 8869 3130 8881 $$
1 follow-up statement
085 WWUS54 KMOB 101620 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1020 AM CST MON DEC 10 2012 MSC041-111-153-101700- /O.CON.KMOB.SV.W.0211.000000T0000Z-121210T1700Z/ WAYNE MS-PERRY MS-GREENE MS- 1020 AM CST MON DEC 10 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CST FOR NORTHERN GREENE...EAST CENTRAL PERRY AND EASTERN WAYNE COUNTIES... AT 1016 AM CST...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF WAYNESBORO TO 12 MILES NORTHWEST OF LEAKESVILLE... MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... WAYNESBORO... STATE LINE... CLARA... BUCKATUNNA... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST MONDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. && LAT...LON 3174 8869 3185 8849 3123 8844 3122 8890 TIME...MOT...LOC 1620Z 270DEG 31KT 3170 8850 3130 8862 $$ !-
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 9:03 AM CST, 59 minutes earlier.
Area forecast discussion, Dec 10, 9:03 AM CST, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
903 AM CST MON DEC 10 2012
.MESOSCALE UPDATE...A LINE OF SHOWERS AND THUNDERSTORMS JUST AHEAD
OF A COLD FRONT OVER EAST CENTRAL MS AND SOUTHEAST LOUISIANA HAS HAD
A HISTORY OF PRODUCING SPORADIC WIND DAMAGE ALONG WITH A FEW WEAK
TORNADOES. THIS LINE IS GRADUALLY MOVING EAST INTO SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA. LATEST MESOANALYSIS SHOWS MLCAPES
RISING TO NEAR 500 J/KG WITH 0-1 SRH OF AROUND 200 M2/S2 AHEAD OF
THE THUNDERSTORMS ACROSS OUR WESTERN CWA. THESE VALUES ARE
MARGINALLY SUPPORTIVE FOR CONTINUED SPORADIC WIND DAMAGE AND
POSSIBLY A WEAK TORNADO. FOR THIS REASON...A TORNADO WATCH HAS BEEN
ISSUED FOR OUR WESTERN ZONES THROUGH EARLY AFTERNOON. THE TORNADO
THREAT MAY VERY WELL END BY MIDDAY AS THE MAIN UPPER LEVEL SHORTWAVE
OVER ARKANSAS QUICKLY SHEARS OUT AS IT MOVES NORTHEAST INTO THE
MIDWEST/GREAT LAKES. THIS WILL RESULT IN WIND SHEAR VALUES GRADUALLY
DECREASING THROUGH THE DAY AND WITH EASTWARD EXTENT. AT THIS
POINT...THE THREAT FOR SEVERE WEATHER EAST OF THE I-65 CORRIDOR
LOOKS LOW. 34/JFB
&&
.PREVIOUS DISCUSSION (ISSUED 524 AM CST MON DEC 10 2012)...
.SHORT TERM (TODAY AND TONIGHT)...EARLY MORNING RADAR IMAGERY
INDICATES SHOWERS AND THUNDERSTORMS INCREASING IN COVERAGE TO OUR
WEST AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL CONTINUE TO
MOVE EAST THROUGH TODAY AS AN UPPER SHORTWAVE EJECTS EASTWARD OUT OF
THE SOUTHWESTERN STATES. THE FRONT WILL MOVE EAST OF THE I-65
CORRIDOR BY EARLY AFTERNOON AND WILL MOVE EAST OF THE CWA BY THIS
EVENING. THE BEST DYNAMICS WITH THE FRONT WILL BE LOCATED OVER THE
WESTERN PART OF THE AREA THIS MORNING AND THAT IS WHERE THE BEST
COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE. LIFT WILL DECREASE
ALONG THE FRONT AS THE UPPER SHORTWAVE QUICKLY SHEARS OUT AND MOVES
NORTHEAST THROUGH THE AFTERNOON...RESULTING IN A DECREASING TREND IN
COVERAGE AND INTENSITY DURING THE LATE MORNING AND AFTERNOON HOURS
AS THE FRONT MOVES EAST. DEEP LAYER SHEAR VALUES ARE SUPPORTIVE OF
SEVERE WEATHER...HOWEVER VERY WEAK INSTABILITY (DUE TO WEAK LAPSE
RATES) ALONG WITH WEAKENING UPPER DYNAMICS WILL LIMIT THE SEVERE
THUNDERSTORM THREAT. A FEW STORMS COULD PRODUCE GUSTY WINDS AND THE
SPC HAS OUTLOOKED EXTREME NORTHERN PARTS OF THE CWA IN A SLIGHT
RISK. RAIN WILL END THIS EVENING WITH A MUCH COLDER AIRMASS MOVING
INTO THE REGION. HIGHS TODAY WILL CLIMB INTO THE MID/UPPER 60S OVER
FAR WESTERN LOCATIONS TO THE LOW TO MID 70S OVER THE REMAINDER OF THE
AREA. TEMPS WILL FALL QUICKLY IN THE WAKE OF THE FRONT DURING THE
AFTERNOON. LOWS TONIGHT WILL RANGE FROM THE MID 30S ACROSS THE
NORTHWEST ZONES TO UPPER 40S IN THE FAR SOUTHEAST ZONES. 13/JC
(TUESDAY AND WEDNESDAY)...THE SFC FRONT THAT MOVES THROUGH DURING THE
EARLY PART OF THE SHORT TERM PERIOD WILL SLOWLY CONTINUE MOVING TO
THE SOUTH OVER THE GULF TUESDAY AND WEDNESDAY. WHILE COOLER AND DRIER
LOLVL AIRMASS WILL BUILD OVER THE REGION IN THE WAKE OF THE FRONT...A
STRONG UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE EAST ACROSS THE
AREA ON WEDNESDAY...AND THIS FEATURE WILL PULL SOME MOISTURE BACK
NORTHWARD TOWARD THE REGION AND ALSO PROVIDE ENOUGH DYNAMICS TO
MAINTAIN A SLIGHT CHANCE TO CHANCE OF SHOWERS ALONG THE COAST AND
OVER THE COASTAL WATERS THROUGH WEDNESDAY. HIGHS TUESDAY ONLY IN THE
50S OVER MOST OF THE AREA...THE UPPER 50S AND LOWER 60S ON WEDNESDAY.
TUESDAY NIGHT MIN TEMPS EXPECTED TO BE RATHER COLD...RANGING FROM THE
UPPER 20S OVER INTERIOR NORTHWEST...TO UPPER 30S SOUTHEAST ZONES.
MAYBE A FEW LOWER 40S ALONG IMMEDIATE COAST. 12/DS
.LONG TERM (THURSDAY THROUGH SUNDAY)...IN THE WAKE OF THE UPPER
LEVEL DISTURBANCE...HIGH PRESSURE BUILDS SFC AND ALOFT FOR THE
REMAINDER OF THE WORKWEEK...WITH COOL TEMPS CONTINUING AND NO PCPN
EXPECTED. ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA THIS
WEEKEND...BRINGING THE NEXT CHANCE FOR SHOWERS AND POSSIBLE
THUNDERSTORMS. HIGH TEMPS IN THE LOWER 60S THURSDAY...SLOWLY
MODERATING THROUGH THE 60S FOR THE REMAINDER OF THE FCST
PERIOD...WITH SATURDAY AND SUNDAY MAX TEMPS IN THE UPPER 60S AND
LOWER 70S. 12/DS
.AVIATION (10/12Z ISSUANCE)...IFR/MVFR CEILINGS WILL PREVAIL THROUGH
THE PERIOD AS A COLD FRONT MOVES ACROSS THE AREA. A LINE OF SHRA/TSRA
WILL MOVE ACROSS THE AREA THIS MORNING THROUGH THE EARLY AFTERNOON.
WINDS WILL BECOME NORTHWEST TO NORTH IN THE WAKE OF THE FRONT THIS
AFTERNOON/EVENING. 13/JC
.MARINE...MODERATE SOUTHERLY WINDS THIS MORNING AND AFTERNOON WILL
INCREASE AND BECOME NORTHERLY IN THE WAKE OF A COLD FRONT THIS
EVENING. NORTHERLY WINDS AND SEAS WILL BUILD TONIGHT AND CONTINUE
THROUGH WEDNESDAY. A SMALL CRAFT ADVISORY WILL BE ISSUED FOR TONIGHT
INTO TUESDAY MORNING. EASTERLY FLOW WILL DEVELOP LATE IN THE WEEK AS
HIGH PRESSURE BUILDS OVER THE MID-ATLANTIC. 13/JC
.FIRE WEATHER...A COLD FRONT WILL BEGIN TO MOVE INTO SOUTHEAST
MISSISSIPPI EARLY THIS MORNING AND WILL MOVE EAST OF SOUTH CENTRAL
ALABAMA AND THE WESTERN FLORIDA PANHANDLE BY LATE THIS EVENING.
SHOWERS AND A FEW THUNDERSTORMS WILL ACCOMPANY THE FRONTAL PASSAGE.
COLDER AND DRIER AIR WILL FILTER INTO THE REGION IN THE WAKE OF THE
FRONT. RAIN CHANCES LINGER EAST OF I-65 AND ALONG THE COAST TUESDAY
INTO EARLY WEDNESDAY AS A STRONG UPPER LEVEL DISTURBANCE MOVES
ACROSS THE AREA. DISPERSIONS ARE FORECAST TO BE GOOD ON MONDAY DUE TO
STRONG SOUTHERLY TRANSPORT WINDS...BUT DISPERSIONS WILL BECOME FAIR
ON TUESDAY. 12/DS
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 PM MONDAY TO 9 AM TUESDAY FOR THE
FOLLOWING ZONES: CHOCTAWHATCHEE BAY...COASTAL WATERS FROM
DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM
PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI
SOUND...NORTHERN MOBILE BAY...PENSACOLA BAY SYSTEM...
PERDIDO BAY...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM...
&&Hazardous weather outlook, Dec 10, 9:18 AM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 918 AM CST MON DEC 10 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111130- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 918 AM CST MON DEC 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE FORECAST AREA TODAY. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION AHEAD OF THE FRONT. A FEW STORMS MAY BECOME BRIEFLY SEVERE WEST OF THE INTERSTATE 65 CORRIDOR WITH THE PRIMARY THREAT BEING DAMAGING WINDS IN EXCESS OF 60 MPH. A BRIEF...WEAK TORNADO IS ALSO POSSIBLE. THE SEVERE THREAT WILL END WITH FRONTAL PASSAGE DURING THE AFTERNOON. THE THREAT FOR SEVERE WEATHER EAST OF INTERSTATE 65 IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MUCH COLDER AIRMASS WILL MOVE INTO THE AREA IN THE WAKE OF THE FRONT. A LIGHT FREEZE IS POSSIBLE ACROSS NORTHERN PARTS OF THE AREA WEDNESDAY AND THURSDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS REQUESTED IN SOUTHEAST MISSISSIPPI AND INLAND SOUTHWEST ALABAMA IN SUPPORT OF A TORNADO WATCH IN EFFECT UNTIL 3 PM. GMZ630>635-650-655-670-675-111130- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 918 AM CST MON DEC 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT MODERATE SOUTHERLY WINDS TODAY WILL BECOME NORTHERLY AND INCREASE ALONG WITH BUILDING SEAS TONIGHT AND A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT THROUGH TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MODERATE NORTHERLY FLOW WILL CONTINUE THROUGH MIDWEEK.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 9:00 AM CST | Severe Thunderstorm Warning | MOB | Wayne | 60 min |
| Dec 10, 9:23 AM CST | Severe Thunderstorm Warning | MOB | Perry | 52 min |
| Dec 10, 10:26 AM CST | Severe Thunderstorm Warning | MOB | Greene, Perry, Stone | 64 min |
| Dec 10, 10:36 AM CST | Tornado Warning | MOB | Wayne | 40 min |
| Dec 10, 11:32 AM CST | Severe Thunderstorm Warning | MOB | George, Greene | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.